Jump to content
CrazyBoards.org

Med changes = overly emotional?


Recommended Posts

In the past week or so I've had several med changes- I've come off my lexapro, I've gone from 25 to 50mg of lamictal, gone from 400 to 500 mg of topamax. In the last week I also started taking fish oil and St Johns Wort. The past few days I have been seriously emotional. I am typically an emotional and sensitive person but I've just spent the last 5 days or so on the verge of tears. Monday I had my worst panic attack ever because my husband reached for his sunglasses while driving in the car (I have pretty bad anxiety in the car but I'd been doing way better with it til that situation). Yesterday I had a crying jag that was so terrible it made me sick and today I resorted back to self harm after about a month of doing so well. Could all these med changes be making me extra emotional and will they eventually settle down and kind of level out? 

Self pity alert: it's just so hard, and I know it's hard for our loved ones too but they just don't understand. My husband told me that I need to start looking for a job soon to support our income but that is terrifying. I was denied social security a couple years ago and thought of going through that again is daunting. Daunting still is the idea of getting myself healthy, sleeping, eating and exercising properly- I am severely overweight and I am developing neck back and hip problems from several car accidents in my younger days.  Unless I want to be 50 years old on a scooter because it is too painful to walk, while my husband and daughter carry on without me I need to do something now to get better but it is hard when tou already don't feel good. A vicious cycle. They are both so beautiful, healthy and full of life. Sometimes I think I should just leave and let them live a full and happy life without being dragged down by the negative burden that is myself. 

Anyway. Thanks in advance for reading/commenting. 

Link to comment
Share on other sites

I understand and agree that you have a lot of stressors in your life right now. That can surely contribute to the frequent crying. However, coming of SSRIs and particularly Lexapro (and Celexa) is tough. One of the side effects of coming off an SSRI is mood lability which is what I believe you are describing. When I had to come off Celexa in the past, I went through a period where I could cry at anything -- even happy things. The good news is that this phase pases. It can last up to a month, but it does pass.

  • Like 2
Link to comment
Share on other sites

In my experience, med changes can be very stressful & have made me very emotional at times. Like jt said though, it will pass.

Sounds like you have a lot of goals, but are having trouble deciding where to start. I can relate to that! Was has worked for me focusing on one goal at a time. Once I succeed at one thing I feel a little stronger & can handle working on a little more each time.

You got this! 

  • Like 1
Link to comment
Share on other sites

1 hour ago, carly said:

In the past week or so I've had several med changes- I've come off my lexapro, I've gone from 25 to 50mg of lamictal, gone from 400 to 500 mg of topamax. In the last week I also started taking fish oil and St Johns Wort. The past few days I have been seriously emotional. I am typically an emotional and sensitive person but I've just spent the last 5 days or so on the verge of tears. Monday I had my worst panic attack ever because my husband reached for his sunglasses while driving in the car (I have pretty bad anxiety in the car but I'd been doing way better with it til that situation). Yesterday I had a crying jag that was so terrible it made me sick and today I resorted back to self harm after about a month of doing so well. Could all these med changes be making me extra emotional and will they eventually settle down and kind of level out?

1st bold ... IME changing too many things at once is not helpful because if something happens (good or bad), you don't know what med it is, or if it is even a med at all.

2nd bold ... Does your pdoc know you started St John's Wort ... that might (or not) cause a side effect/s when taking other meds.  But you wouldn't know because so many med changes are happening all at once.

3rd bold ... It might be possible, but like I said above, it is hard to tell what is going on because you are changing multiple meds all at once.  Idk if it will eventually level out.  I think time will tell.

I'm sorry you are so emotional and stressed out now. 

  • Like 1
Link to comment
Share on other sites

5 hours ago, jt07 said:

I understand and agree that you have a lot of stressors in your life right now. That can surely contribute to the frequent crying. However, coming of SSRIs and particularly Lexapro (and Celexa) is tough. One of the side effects of coming off an SSRI is mood lability which is what I believe you are describing. When I had to come off Celexa in the past, I went through a period where I could cry at anything -- even happy things. The good news is that this phase pases. It can last up to a month, but it does pass.

This is reassuring... thank you! 

5 hours ago, Marie32 said:

In my experience, med changes can be very stressful & have made me very emotional at times. Like jt said though, it will pass.

Sounds like you have a lot of goals, but are having trouble deciding where to start. I can relate to that! Was has worked for me focusing on one goal at a time. Once I succeed at one thing I feel a little stronger & can handle working on a little more each time.

You got this! 

 I tend to get discouraged easily when I don't see results immediately, but I guess I need to remember to take it one thing at a time, that is great advice.  Thank you so much!

Link to comment
Share on other sites

Hi Carly ~  I agree what the others are conveying to you.  My psychiatrist makes only one med change at a change so we know what's going on.

Also, adding an herb like St. John's Wart is not a good idea.  Sometimes these herbs will cause medications to overshoot or undershoot the desired effect. 

Be sure you let your psychiatrist know all herbs you are trying as soon as possible. 

Hope you feel better soon !

Purple

 

  • Like 1
Link to comment
Share on other sites

7 hours ago, notloki said:

This is called labile mood and is common when switching meds. When I get labile mood do to adjusting to med changes I ask my doctor for a benzo of some sort, Ativan or Klonopin, and that makes it go away.

This is particularly important when coming off Lexapro which leaves your body so quickly it can take weeks to finally adjust. 

  • Like 1
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...